MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/166/065
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the slip joint and the tube of a portex® siliconised pvc, oral/nasal soft seal® cuff tracheal tube came off during use of the product.No injury was reported, and the outcome of the event was reported to be full resolution.
 
Additional Manufacturer Narrative
Upon receipt of the returned product specimen, it was visually examined.One used endotracheal tube was received.Visual inspection revealed no discrepancies.Dimensional inspection was performed, and the device was found to be within specification.The reported observation was not confirmed.While no definitive root cause could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6567700
Report Number3012307300-2017-01031
Device Sequence Number19113342
Product Code BTR
UDI-Device Identifier15019315054075
UDI-Public15019315054075
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/166/065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1